Flash Flood, Boone
- When
- June 12, 6:30 PM CST to 9:00 PM CST
- Where
- Boone County, North Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.991, -92.310 (the zone’s center; the record gives no point)
Heavy rain caused flash flooding across parts of Boone and Monroe Counties. Parts of Highways 151 and 24 in western Monroe County were reported flooded.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Heavy rain caused flash flooding across parts of Boone and Monroe Counties. Parts of Highways 151 and 24 in western Monroe County were reported flooded. In Boone County, flooding was reported primarily across the northern half of the county. Highways Z and K were reported flooded as were several streets in Columbia.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 12, 3:05 PM CST, 3 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 405 PM CDT THU JUN 12 2003 CHAOTIC SYNOPTIC PATTERN CONTINUES OVER THE CWFA FOR THE NEXT 36 HOURS OR SO. AT LEAST TWO SEPARATE UPPER LEVEL SHORT WAVES WHIP THROUGH BY 00Z SATURDAY...AND CORRESPONDINGLY THE WEATHER WILL REMAIN UNSETTLED. BOTH THE ETA AND THE GFS ARE IN FAIRLY CLOSE AGREEMENT WITH THE MASS FIELDS OVER THE NEXT COUPLE OF DAYS...BUT THEY HANDLE THE PRECIPITATION SLIGHTLY DIFFERENTLY. BOTH SUFFER FROM WHAT LOOKS LIKE GRID-SCALE FEEDBACK AT ONE TIME OR ANOTHER IN DIFFERENT PLACES...AND SO I AM NOT REALLY CONFIDENT OF EITHER ONES QPF FIELDS. BUT I THINK LIKELY POPS ARE IN ORDER FOR JUST ABOUT EVERYONE TONIGHT AND FRIDAY...THEN TAPERING OFF FRIDAY NIGHT AND SATURDAY AS MOST OF THE SHORTWAVE ENERGY MOVES EAST AND SOUTH OF THE AREA. DRIER AIR WILL FILTER IN FROM THE NORTHEAST STARTING SUNDAY...SO IT LOOKS LIKE WELL DRY OUT FINALLY YEA IN ADDITION...A NICE UPPER PATTERN SHIFT IS BEING ADVERTISED BY THE GFS BY SUNDAY EVENING...AND AN UPPER RIDGE WILL BE BUILDING IN. THIS SHOULD HELP TO KEEP US DRY INTO THE BEGINNING OF NEXT WEEK AT LEAST. .STL...NONE CARNEY
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-131200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 545 AM CDT THU JUN 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ALONG AND SOUTHWEST OF A LINE EXTENDING FROM CANTON MISSOURI SOUTHEAST THROUGH CHESTER ILLINOIS. SOME CITIES IN THE SLIGHT RISK AREA INCLUDE COLUMBIA...JEFFERSON CITY...EDINA...ST CLAIR... FARMINGTON AND ELLINGTON. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND NORTH OF A STATIONARY FRONT EXTENDING ACROSS SOUTHERN MISSOURI. A FEW OF THESE STORMS MAY BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH TUESDAY. IT IS TOO EARLY TO DETERMINE IF THESE STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT... HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE) GKS
The national radar mosaic for the moment the first event began.
2 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365082, 5365083.